Interval-valued random functions and the kriging of intervals

Diamond P. (1988) Interval-valued random functions and the kriging of intervals. Mathematical Geology, 20 3: 145-165. doi:10.1007/BF00890251

Author Diamond P.
Title Interval-valued random functions and the kriging of intervals
Journal name Mathematical Geology   Check publisher's open access policy
ISSN 0882-8121
Publication date 1988-01-01
Sub-type Article (original research)
DOI 10.1007/BF00890251
Volume 20
Issue 3
Start page 145
End page 165
Total pages 21
Publisher Kluwer Academic Publishers-Plenum Publishers
Subject 2601 Mathematics (miscellaneous)
1901 Art Theory and Criticism
Abstract Estimation procedures using data that include some "values" known to lie within certain intervals are usually regarded as problems of constrained optimization. A different approach is used here. Intervals are treated as elements of a positive cone, obeying the arithmetic of interval analysis, and positive interval-valued random functions are discussed. A kriging formalism for interval-valued data is developed. It provides estimates that are themselves intervals. In this context, the condition that kriging weights be positive is seen to arise in a natural way. A numerical example is given, and the extension to universal kriging is sketched.
Keyword interval-valued data
random function
Q-Index Code C1
Q-Index Status Provisional Code
Institutional Status Unknown

Document type: Journal Article
Sub-type: Article (original research)
Collection: Scopus Import
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 14 times in Thomson Reuters Web of Science Article | Citations
Scopus Citation Count Cited 14 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Tue, 04 Oct 2016, 11:52:40 EST by System User